MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE

AIZU OLYMPUS CO., LTD. TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-DP
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation of image became black was not confirmed.Device evaluation found that the image guide bundle had significant breakages, connecting tube had coating peeling, due to deformation of control unit, water tightness was lost, adhesive on bending suction cover had a chip, due to damage on connecting tube, channel cleaning brush could not be inserted smoothly, control unit had a scratch, image guide protector had a cut, bending tube had a dent, connecting tube had a dent, eyepiece had a scratch, diopter ring had a scratch, suction cover had a scratch, grip had a scratch, venting connector under grip was shaved, up and down angulation lever plate had a scratch, angulation lever had a scratch, and diopter ring had discoloration.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the tracheal intubation fiberscope was inspected before use and the image became black.The issue was found during procedure, and the therapeutic procedure was completed with a similar device.There were no reports of patient harm.During evaluation of the returned device, it was found that the coat was peeling off at the insertion site and therefore is considered a medical device report (mdr).This mdr is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified; however, the event likely occurred due to use stress, external factors, or handling.The event can be detected/prevented by following the instructions for use which state: "check that there are no abnormalities on the appearance of the insertion tube, such as cracks, dents, bulges, edges, protruding metal wires from inside, protrusions, floating resin, or peeling." olympus will continue to monitor field performance for this device.

Brand Name
TRACHEAL INTUBATION FIBERSCOPE
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17664783
Report Number9610595-2023-12567
Device Sequence Number17923127
Product Code EOQ
UDI-Device Identifier04953170136856
UDI-Public04953170136856
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-DP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown